Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 14, NWS Blacksburg, VA

May 6, 2022Rockingham County, North Carolina

NWS Blacksburg, VA issued this tornado warning at May 6, 2022, 7:33 PM EDT for Rockingham County, North Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 7:33 PM EDT (23:33 UTC)
Expired
May 6, 2022, 8:00 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Observed
Hail
1.25 in

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 7:44 PM EDTTORNADO2 Ssw Wentworth, NCTHE RATED EF-1 TORNADO TOUCHED DOWN IN A WOODED AREA JUST SOUTHWEST OF SUNSET VIEW ROAD, (36.37N, 79.78W), AND PROCEEDED NORTHEAST, PRODUCING DISCONTINUOUS DAMAGE ALONG ITS PATH, BEFORE LIFTING NEAR THE INTERSECTION OF CRUTCHFIELD ROAD AND U.S. HIGHWAY 29 BUSI
May 6, 7:45 PM EDTHAIL 1.51 N Wentworth, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:32 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WFUS51 KRNK 062333
TORRNK
NCC157-070000-
/O.NEW.KRNK.TO.W.0014.220506T2333Z-220507T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
733 PM EDT Fri May 6 2022

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Central Rockingham County in north central North Carolina...

* Until 800 PM EDT.
    
* At 732 PM EDT, a tornado producing storm was located over
  Intelligence, or near Madison, moving east at 30 mph.

  HAZARD...Damaging tornado and half dollar size hail.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Eden...
  Reidsville...
  Wentworth...
  Mayodan...
  Madison...
  Stoneville...
  and Oregon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3643 7998 3654 7975 3648 7962 3639 7952
      3634 7953 3630 7992
TIME...MOT...LOC 2332Z 256DEG 28KT 3635 7987 

TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN

$$

BMG
2 follow-up statements
190 
WWUS51 KRNK 062342
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
742 PM EDT Fri May 6 2022

NCC157-070000-
/O.CON.KRNK.TO.W.0014.000000T0000Z-220507T0000Z/
Rockingham NC-
742 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR 
CENTRAL ROCKINGHAM COUNTY...
        
At 742 PM EDT, a confirmed tornado was located over Wentworth, moving
northeast at 30 mph.

HAZARD...Damaging tornado and half dollar size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Stoneville...
Oregon Hill...
Harrisons Crossroads...
and Lawsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3645 7993 3654 7975 3648 7962 3639 7952
      3634 7953 3631 7984
TIME...MOT...LOC 2342Z 245DEG 28KT 3638 7978 

TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN

$$

BMG
105 
WWUS51 KRNK 062347
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
747 PM EDT Fri May 6 2022

NCC157-070000-
/O.CON.KRNK.TO.W.0014.000000T0000Z-220507T0000Z/
Rockingham NC-
747 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL 
ROCKINGHAM COUNTY...
        
At 747 PM EDT, a confirmed large and extremely dangerous tornado was
located over Wentworth, moving east at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Lawsonville...
Oregon Hill...
and Harrisons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3648 7986 3654 7975 3648 7962 3639 7952
      3634 7953 3631 7980
TIME...MOT...LOC 2347Z 256DEG 28KT 3639 7973 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN

$$

BMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 6, 2:39 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 6, 2:39 PM EDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
239 PM EDT Fri May 6 2022

.SYNOPSIS...
Low pressure was over the Mid Mississippi and Tennessee Valleys
this afternoon with a front extending from the low into the
Carolinas. This low will track slowly east tonight and Saturday
bringing several periods of showers and thunderstorms through
Sunday. As the low moves offshore, high pressure builds in with
drier and warmer weather for Monday and Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 230 PM EDT Friday...

Severe thunderstorms remain a threat this afternoon into tonight.

Tornado Watch 186 in effect until 8 pm.
Tornado Watch 187 in effect until 10 pm.

Several rounds of convection expected this afternoon into tonight.
Scattered showers and thunderstorms will develop along and ahead of
the cold front as it moves east tonight into Saturday. Strong to
severe are possible this afternoon into tonight. Locally enhanced
low level shear along the warm front will elevate the threat of a
tornado this afternoon. Overall helicity of 200/300 m2/s2 and
Convective Available Potential Energy in the 1000-2000 J/Kg range
support the severe threat. Pockets of low clouds and fog will
develop overnight especially where it rains. Low temperatures will
be in the upper 40s in the mountains to the mid 50s in the piedmont.
A closed upper level low will slowly directly overhead Saturday.
This low should steepen the lapse rates aloft and continue to bring
showers through Saturday with maybe a few thunderstorms in the
afternoon. High temperatures Saturday will climb into the lower 50s
in the mountains to the lower 70s in the piedmont.

Moderate confidence in the Near Term Forecast.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM EDT Friday...

Dry conditions return for the start of the week...

A closed upper level low will be just north of the area and then
track eastward, heading off the coast of the Delmarva Peninsula by
Sunday morning. Upper level ridging starts building into the area,
extending from the Gulf of Mexico up near the Great Lakes. These two
features establish decent north/northeasterly flow at 500mb.

At the surface, the low pressure center slowly moves off to the
North Carolina coast by Saturday night, and with it, decreasing our
chances of showers and storms by the nighttime hours. Surface high
pressure will sit to the north of the surface low in Eastern Canada,
setting up a blocking pattern for the beginning of the week. Winds
on the order of 10 to 20 mph from the north/northeast will dominate
Sunday into Monday as we sit between these two features.

Temperatures are a bit cooler for this period, thanks to the
northerly flow, but we do stay dry through this period once the low
pressure system moves offshore by Saturday evening.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 230 PM EDT Friday...

Another round of shower and storm chances later in the week...

The influence of the surface high pressure sitting to our north will
keep us dry for the middle of the week. However, the surface low
pressure that will have crossed the area on Saturday will continue
to spin off the coast of the Southeastern US. By the end of the
week, this will drift back westward, getting closer to the coast. As
it approaches for the second half to end of the week, it will
increase the possibility of another round of associated showers and
storms. However, models differ in when the low will get close enough
to the coast to bring the precipitation chances.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM EDT Friday...

Low pressure was over the Mid Mississippi Valley with a front
extending from the low into the Carolinas will track east this
afternoon into Saturday. Winds will be out of the east to
southeast on the north side of this boundary. As the front lifts
north through the region the wind will turn to the southwest.
Scattered showers and thunderstorms will develop ahead of the
front. The most likely of timing of thunderstorms based on many
Hi- Res convective allowing models is from 19Z/3PM through
03Z/11PM. Strong gusty wind and large hail are possible this
afternoon and evening, especially in central and eastern
Virginia and North Carolina.

Average confidence on ceiling, visibility and wind.
Below average confidence on timing of thunderstorms this
afternoon and evening at any specific airport.

Extended Aviation Discussion...

A deep upper low will bring several rounds of showers with
associated MVFR conditions for the Saturday and Sunday.Late
night and early morning IFR/LIFR fog will be possible,
especially where it rains. Clouds will remain Monday and Tuesday
with sub-VFR ceilings still likely but dry weather is expected.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/KK
Hazardous weather outlook, May 6, 2:48 PM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
248 PM EDT Fri May 6 2022

VAZ020-WVZ507-508-071900-
Bath-Eastern Greenbrier-Western Greenbrier-
248 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for strong to severe storms through this
evening with wind and hail as the primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ001>003-018>020-VAZ007-009-010-012-015-016-071900-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Wythe-Grayson-Carroll-
248 PM EDT Fri May 6 2022

...TORNADO WATCH 186 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ004>006-VAZ011-013-014-017>019-022>024-032>035-043>047-058-059-
WVZ042>044-071900-
Stokes-Rockingham-Caswell-Giles-Pulaski-Montgomery-Floyd-Craig-
Alleghany VA-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-Mercer-Summers-Monroe-
248 PM EDT Fri May 6 2022

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Local storm report, May 6, 7:05 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     CHILHOWIE               36.80N 81.68W
05/06/2022                   SMYTH              VA   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN DUE TO
            THUNDERSTORM WINDS AROUND CHILHOWIE.

&&

EST
Local storm report, May 6, 7:07 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     1 W MARION              36.83N 81.52W
05/06/2022                   SMYTH              VA   EMERGENCY MNGR

            MULTIPLE TREES REPORTED DOWN DUE TO
            THUNDERSTORM WINDS IN MARION.

&&

EST
Local storm report, May 6, 7:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     2 NNE ADWOLF            36.81N 81.57W
05/06/2022                   SMYTH              VA   EMERGENCY MNGR

            MULTIPLE TREES REPORTED DOWN DUE TO
            THUNDERSTORM WINDS ALONG INTERSTATE 81
            BETWEEN CHILHOWIE AND MARION.

&&

EST
Local storm report, May 6, 7:12 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             2 SE WYTHEVILLE         36.94N 81.06W
05/06/2022  E0.75 INCH       WYTHE              VA   CO-OP OBSERVER

            PEA TO MARBLE HAIL. HALF INCH DEEP
            ACCUMULATION ON THE GROUND.

&&

11
Special weather statement, May 6, 7:27 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
727 PM EDT Fri May 6 2022

VAZ012-015-016-070000-
Grayson VA-Wythe VA-Carroll VA-
727 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of central Wythe,
northwestern Carroll and eastern Grayson Counties through 800 PM
EDT...

At 726 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elk Creek, or near Speedwell, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wytheville...
Independence...
Fries...
Max Meadows...
Patterson...
Speedwell...
and Fort Chiswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for northwestern
North Carolina...and southwestern Virginia. A Tornado Watch also
remains in effect until 1000 PM EDT for southwestern Virginia...and
southeastern West Virginia.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3707 8091 3703 8089 3695 8081 3694 8081
      3694 8080 3688 8074 3690 8068 3691 8067
      3693 8064 3693 8063 3692 8062 3660 8113
      3673 8128
TIME...MOT...LOC 2326Z 226DEG 42KT 3673 8114

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DB
Local storm report, May 6, 7:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             3 ENE PULASKI           37.07N 80.75W
05/06/2022  E0.25 INCH       PULASKI            VA   PUBLIC

&&

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:38 AM EDTSpecial Weather StatementRNKCaswell, Rockingham22 min
May 6, 10:11 AM EDTSpecial Weather StatementRNKCaswell34 min
May 6, 2:47 PM EDTSpecial Weather StatementRNKYadkin43 min
May 6, 3:16 PM EDTTornado WarningRNKYadkin13 min
May 6, 4:12 PM EDTSpecial Weather StatementRNKRockingham33 min
May 6, 4:20 PM EDTSpecial Weather StatementRNKCaswell25 min
May 6, 4:26 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham64 min
May 6, 4:44 PM EDTSpecial Weather StatementRNKRockingham31 min
May 6, 4:59 PM EDTTornado WarningRNKCaswell31 min
May 6, 6:04 PM EDTSpecial Weather StatementRNKSurry, Yadkin26 min
May 6, 6:26 PM EDTTornado WarningRNKYadkin11 min
May 6, 6:41 PM EDTSevere Thunderstorm Warning Considerable damage threatRNKAshe, Watauga64 min
May 6, 6:43 PM EDTSpecial Weather StatementRNKYadkin32 min
May 6, 6:49 PM EDTTornado WarningRNKStokes26 min
May 6, 6:59 PM EDTTornado WarningRNKSurry, Yadkin15 min
May 6, 7:10 PM EDTTornado WarningRNKRockingham, Stokes35 min
May 6, 7:22 PM EDTSevere Thunderstorm WarningRNKStokes, Surry53 min
May 6, 7:40 PM EDTSevere Thunderstorm WarningRNKStokes65 min
May 6, 7:55 PM EDTSpecial Weather StatementRNKWilkes35 min
May 6, 7:55 PM EDTTornado Warning Tornado observedConsiderable damage threatRNKCaswell, Rockingham35 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.